Translator Disclaimer
August 2022 Locally polynomial Hilbertian additive regression
Jeong Min Jeon, Young Kyung Lee, Enno Mammen, Byeong U. Park
Author Affiliations +
Bernoulli 28(3): 2034-2066 (August 2022). DOI: 10.3150/21-BEJ1410

Abstract

In this paper a new additive regression technique is developed for response variables that take values in general Hilbert spaces. The proposed method is based on the idea of smooth backfitting that has been developed mainly for real-valued responses. The local polynomial smoothing device is adopted, which renders various advantages of the technique evidenced in the classical univariate kernel regression with real-valued responses. It is demonstrated that the new technique eliminates many limitations which existing methods are subject to. In contrast to the existing techniques, the proposed approach is equipped with the estimation of the derivatives as well as the regression function itself, and provides options to make the estimated regression function free from boundary effects and possess oracle properties. A comprehensive theory is presented for the proposed method, which includes the rates of convergence in various modes and the asymptotic distributions of the estimators. The efficiency of the proposed method is also demonstrated via simulation study and is illustrated through real data applications.

Funding Statement

The work of Byeong U. Park was supported by Samsung Science and Technology Foundation under Project Number SSTF-BA1802-01. Young Kyung Lee’s work was supported by the National Research Foundation of Korea (NRF) grant funded by the Korea government (MSIP) (No. NRF-2021R1A2C1003920).

Citation

Download Citation

Jeong Min Jeon. Young Kyung Lee. Enno Mammen. Byeong U. Park. "Locally polynomial Hilbertian additive regression." Bernoulli 28 (3) 2034 - 2066, August 2022. https://doi.org/10.3150/21-BEJ1410

Information

Received: 1 November 2020; Published: August 2022
First available in Project Euclid: 25 April 2022

Digital Object Identifier: 10.3150/21-BEJ1410

Keywords: Additive model , Hilbert space , local polynomial smoothing , non-Euclidean data , smooth backfitting

JOURNAL ARTICLE
33 PAGES

This article is only available to subscribers.
It is not available for individual sale.
+ SAVE TO MY LIBRARY

SHARE
Vol.28 • No. 3 • August 2022
Back to Top